Our Riddick’s Epilepsy
We started Riddick on 4 Lethyl tablets twice a day on August 29th 2016, so he’s been on meds for a little over 8 months now.
Two days after we started him on the Phenobarbitol I dropped his pills from 4 twice a day to 3 because he was so doped and zombie-like… It broke my heart, so I decided to decrease his meds a little in the hopes it would still work.
About two weeks later we did blood tests to see what levels the meds had reached in his system, and whilst it was on the lower end of the acceptable range, it was on target, and his seizures decreased and he was fine for almost 3 months.
December we hit a rough patch again, but it was short-lived and he seemed good again.
The earlier this year, based on what we had been through with him, we were all but convinced that our Riddick’s seizures were from his low blood sugar, not from epilepsy. So in February I decided to bite the bullet and see for sure. I started weaning him from 3 Phenobarbitone tablets twice a day, two 2 tablets twice a day. And from 1 March I reduced it further to 1 tablet twice a day.
Then he had a big seizure, and we increased his meds to three tablets twice a day again.
Then, two weeks ago, he started having the weird wobbly-twitchy fits (that we had thought were caused by low blood sugar).
On these graphs you can see how his blood sugar readings have stayed nicely on the low end of normal, but his seizures have increased.
And yes, I keep very detailed records of Riddick’s diabetes and epilepsy on excel, and in a book! My husband says I’m making our vet’s life too easy… 😛
We popped in to the vet after a week of daily fits, and he has recommended increasing the meds by half, so he’s getting 4 tablets in the morning and 5 at night (9 tablets a day).
Yesterday and today he had one very mild, and very short lived twitchy-wobbly fit early in the morning, but today he is VERY spaced out and quiet. This sedation is a side-effect of the epilepsy meds, and it should get better, but its SO not like our boy… 😦
I am determined to get his seizures stable again, so I am going to wait out the increased meds for at least a week… And luckily I now have putting his harness down to a fine art.